MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CUP INSERTER; PROSTHESIS, HIP

ZIMMER BIOMET, INC. CUP INSERTER; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the threads of the instrument was damaged.No patient involvement and additional information on the reported event is unavailable.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
A trilogy cup positioner was returned for evaluation.As returned, the lead threads are damaged.Lateral strike marks are seen in the knurled portion of the handle.The device exhibits wear & tear that indicates repeated use during a potential field age of approximately 15 years.Complaint sample was evaluated and the reported event was confirmed.A review of the device history records identified no deviations or anomalies during manufacturing.Root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CUP INSERTER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12239184
Report Number0001822565-2021-02042
Device Sequence Number17355394
Product Code LXH
UDI-Device Identifier00889024120136
UDI-Public(01)00889024120136(10)60536143
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00626001800
Device Lot Number60536143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1